Alert archive / Alabama / Small Craft Advisories in 2011
Small Craft Advisory 26, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Sep 15, 2011, 3:50 PM CDT. It took effect at Sep 15, 2011, 5:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 3:50 PM CDT (20:50 UTC)
- In effect from
- Sep 15, 2011, 5:00 PM CDT
- Expired
- Sep 16, 2011, 3:48 AM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS74 KMOB 152050 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT THU SEP 15 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS... .A STRONG FRONT WILL MOVE OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS THROUGH THIS EVENING..BRINGING STRONG OFFSHORE FLOW. THIS FLOW WILL SETTLE FRIDAY MORNING. GMZ630-650-655-670-675-160500- /O.NEW.KMOB.SC.Y.0026.110915T2200Z-110916T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 350 PM CDT THU SEP 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT FRIDAY. * WINDS: WINDS AROUND 20 KNOTS WILL OVERSPREAD THE COASTAL WATERS THROUGH THIS EVENING. THESE WINDS WILL SETTLE TO AROUND 15 KNOTS THROUGH FRIDAY MORNING. * SEAS: SEAS OF 1 TO 3 FEET WILL BUILD TO 4 TO 6 FEET OVERNIGHT...THEN SETTLE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
604 WHUS74 KMOB 160415 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1115 PM CDT THU SEP 15 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS THROUGH FRIDAY MORNING... .A COLD FRONT WILL MOVE CONTINUE TO MOVE SOUTH OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS TONIGHT...BRINGING A STRONG OFFSHORE FLOW TO THE MARINE AREA. THIS STRONG FLOW WILL GRADUALLY SUBSIDE THROUGH FRIDAY MORNING. GMZ630-650-655-670-675-161215- /O.CON.KMOB.SC.Y.0026.000000T0000Z-110916T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1115 PM CDT THU SEP 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. * WINDS: WINDS AROUND 20 KNOTS AND GUSTY WILL OVERSPREAD THE COASTAL WATERS THROUGH THE OVERNIGHT HOURS. THESE WINDS WILL SETTLE TO AROUND 15 KNOTS BY LATE FRIDAY MORNING. * SEAS: SEAS OF 1 TO 3 FEET WILL BUILD TO 3 TO 5 FEET OVERNIGHT... THEN BEGIN TO SUBSIDE SOMEWHAT BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
351 WHUS74 KMOB 160848 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 348 AM CDT FRI SEP 16 2011 ...THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING INLAND BAYS AND SOUNDS HAS BE CANCELED... .A MODERATE NORTHERLY WIND FLOW EARLY THIS MORNING WILL CONTINUE TO DIMINISH THROUGH THIS AFTERNOON...THEN BECOMING NORTHEAST TO EAST AND REBUILDING TO AROUND 15 KNOTS OVERNIGHT DUE TO COOL AIR DRAINAGE. GMZ630-650-655-670-675-161000- /O.CAN.KMOB.SC.Y.0026.000000T0000Z-110916T1600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 348 AM CDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 12:10 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 15, 12:10 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1210 PM CDT THU SEP 15 2011 .AVIATION (18Z ISSUANCE)...STRONGER THAN ANTICIPATED FRONT IS BRINGING IFR CIGS TO THE AREA. THESE CIGS ARE EXPECTED TO MIX OUT/MOVE SOUTH OF THE AREA LATE THIS AFTERNOON AND TONIGHT. /16 && .UPDATE...STRONGER THAN ANTICIPATED FRONT MOVING ACROSS THE AREA HAS THROWN THE TEMP FORECAST OFF. HAVE LOADED THE LATEST MODEL PHYSICALS...TWEAKING FROM THERE FOR THE TEMP DROP ACROSS THE AREA TODAY. /16 *************************** PREVIOUS FORECAST ************ && .SHORT TERM (TODAY AND TONIGHT)...A COLD FRONT CURRENTLY ENTERING FAR NORTHWEST PORTIONS OF THE AREA WILL CONTINUE TO MOVE SOUTHEAST TODAY. THE FRONT IS EXPECTED TO MOVE OFFSHORE BY LATE THIS AFTERNOON. THE UPPER SHORTWAVE THAT HAS BEEN DRIVING THE FRONT SOUTHWARD CONTINUES TO MOVE EAST ACROSS THE TENNESSEE VALLEY AND WEAKEN. THIS WILL LEAVE THE FRONT WITHOUT MUCH IN THE WAY OF UPPER SUPPORT AS IT MOVES CLOSER TO THE COAST THROUGH TODAY. HOWEVER...PW VALUES HAVE CLIMBED TO AROUND 1.75 INCHES ACROSS PARTS OF THE CENTRAL GULF COAST. TEMPS IN THE UPPER 80S AND LOW 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL LEAD TO MLCAPE VALUES OF 1000-1500 J/KG DURING THE AFTERNOON...MAINLY ACROSS COASTAL SOUTHEAST AREAS. THIS IS THE AREA WHERE SOME SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT. DUE TO THE WEAKENING FRONT AND LACK OF SIGNIFICANT UPPER LEVEL DYNAMICS RAIN CHANCES WILL ONLY BE 20 TO 30 PERCENT AND NO SEVERE WEATHER IS EXPECTED. A DRIER AND COOLER AIRMASS WILL FOLLOW IN THE WAKE OF THE FRONT WITH LOWS IN THE MID AND UPPER 50S INLAND TO UPPER 60S NEAR THE COAST. /13 FOR FRIDAY THROUGH SATURDAY NIGHT...THE COLD FRONT STALLS WELL OFFSHORE ON FRIDAY AND REMAINS OFFSHORE THROUGH SATURDAY AS A WEDGE OF HIGH PRESSURE BUILDS ALONG THE APPALACHIANS LEAVING THE FORECAST AREA IN A PRIMARILY NORTHEAST FLOW. A WEAK SOUTHEAST FLOW MAY DEVELOP OVER THE COASTAL COUNTIES WITH DAYTIME HEATING ON SATURDAY...BUT LOW LEVEL CONVERGENCE WITH THIS WILL BE TOO WEAK TO SUPPORT CONVECTION AND MODEL SOUNDINGS SHOW WARM TEMPERATURES IN THE 850-700 MB LAYER WHICH WOULD SUPPRESS CONVECTION. DAYTIME TEMPERATURES WILL BE NEAR SEASONABLE VALUES AND SLIGHTLY BELOW EACH NIGHT. /29 && .LONG TERM (SUNDAY THROUGH WEDNESDAY)...GENERAL AGREEMENT CONTINUES AMONG THE ECMWF/GFS/GEM ON MOVING A SHORTWAVE UPPER TROF ACROSS THE PLAINS ON SUNDAY AND INTO THE EASTERN STATES ON MONDAY. MODEL CONSENSUS IS BETTER TONIGHT WITH AMPLIFICATION OF THE UPPER TROF OVER THE EASTERN STATES TUESDAY INTO WEDNESDAY WITH ALL THREE MODELS MOVING AN UPPER LOW INTO THE GENERAL VICINITY OF THE GREAT LAKES. THE SURFACE WEDGE OVER THE SOUTHEAST STATES CONTINUES THROUGH SUNDAY THEN WEAKENS MONDAY INTO TUESDAY. A WEAK ONSHORE FLOW DEVELOPS SUNDAY WITH DAYTIME HEATING...THEN A MODEL BLEND HAS A SYNOPTIC SCALE WEAK RETURN FLOW DEVELOPING MONDAY INTO TUESDAY AND CONTINUING THROUGH WEDNESDAY...WITH A POTENTIAL COLD FRONTAL PASSAGE LATER WEDNESDAY OR THURSDAY. WILL CONTINUE WITH SMALL POPS RETURNING TO THE FORECAST OVER THE COASTAL COUNTIES ON SUNDAY THEN GRADUALLY FURTHER NORTH INTO THE FORECAST AREA MONDAY AND TUESDAY AND AREA WIDE ON WEDNESDAY. TEMPERATURES WILL BE NEAR SEASONABLE VALUES THROUGH MONDAY THEN SLIGHTLY ABOVE SEASONABLE LEVELS TUESDAY AND WEDNESDAY AFTERNOONS. /29 && .MARINE...A WEAK COLD FRONT WILL MOVE SOUTH OF THE MARINE AREA BY LATE TONIGHT WITH A MODERATE NORTHERLY FLOW IN ITS WAKE THROUGH EARLY FRIDAY. A LIGHT TO MODERATE EASTERLY FLOW WILL DEVELOP OVER THE WEEKEND INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD ALONG THE MID-ATLANTIC COAST. /13 && .FIRE...A COLD FRONT MOVES THROUGH THE REGION TODAY AND USHERS SOMEWHAT COOLER AND DRIER AIR INTO THE REGION. AFTERNOON RELATIVE HUMIDITIES REMAIN ABOVE CRITICAL LEVELS THROUGH SATURDAY. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 62 84 65 / 20 05 05 10 PENSACOLA 89 65 85 69 / 30 10 05 05 DESTIN 86 68 85 71 / 30 10 10 10 EVERGREEN 87 60 85 60 / 20 10 05 10 WAYNESBORO 80 58 84 60 / 20 05 05 10 CAMDEN 84 58 84 59 / 20 05 05 10 CRESTVIEW 90 62 86 63 / 30 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 15, 5:08 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 508 AM CDT THU SEP 15 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 508 AM CDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:02 PM CDT | Special Marine Warning | MOB | 43 min |
Nearby
Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.